Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 451, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2005, 3:03 PM CDT for Issaquena County, Warren County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 8, 2005, 3:48 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Issaquena County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 082003 SVRJAN MSC055-149-082045- /O.NEW.KJAN.SV.W.0451.050608T2003Z-050608T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 345 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF VALLEY PARK...OR ABOUT 16 MILES NORTH OF VICKSBURG...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALLEY PARK BY 345 PM CDT IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3249 9091 3248 9070 3266 9070 3267 9090 $$ EEC
1 follow-up statement
000 WWUS54 KJAN 082048 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT WED JUN 8 2005 MSC055-149-082057- /O.EXP.KJAN.SV.W.0451.000000T0000Z-050608T2045Z/ WARREN MS-ISSAQUENA MS- 347 PM CDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ISSAQUENA AND WARREN COUNTIES EXPIRES AT 345 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3249 9091 3248 9070 3266 9070 3267 9090 $$ DAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:55 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 9:55 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT WED JUN 8 2005 .DISCUSSION...MOSTLY CLEAR SKIES HAVE PRETTY MUCH DOMINATED THE CWA. THIS HAS ALLOWED TEMPS TO WARM UP NICELY WITH 80S ACROSS MANY AREAS BEFORE 1430Z. THIS WORKS VERY WELL WITH THE GOING TEMP FORECAST AND LOOKING AT THIS MORNINGS SNDG HIGH TEMP FORECAST OF NEAR 90 LOOKS TO BE PRETTY DECENT. CURRENTLY ANOTHER MCV IS SPINNING OVER SWSTRN LA AND THIS WILL SLOWLY PUSH TO THE ENE. THIS ALONG WITH A SEABREEZE IS GOING TO BE THE FOCUS FOR TSRA DEVELOPMENT PROBABLY AROUND MIDDAY. CURRENTLY LIKELY POPS IN THE FORECAST BUT IF THIS IS ANYTHING LIKE SUNDAYS MCV THEN LIKELY IS TOO LOW. WILL KEEP LIKELY POPS IN BUT BUMP UP TO ATLEAST 70% ACROSS MUCH OF THE SOUTH. QPF GRID WILL ALSO NEED TO BE UPPED TO ACCOUNT FOR LOCALLY HEAVY RAIN IN SOME AREAS. && .AVIATION...NO MAJOR PROBLEMS SEEN EARLY THEN THIS AFTERNOON THERE IS THE POSSIBILITY OF A FEW TSRA ACROSS THE AREA. MAIN TAF SITES OF CONCERN THIS AFTERNOON WILL BE KHBG AND KGLH WHERE TSRA WILL LIKELY BE AROUND THE AREA. VFR CONDITIONS WILL BE SEEN THROUGHOUT MOST OF THE DAY IN ALL LOCALS BUT WHERE TSRA DO DEVELOPMENT...CEILINGS WILL BECOME MVFR AT TIMES WITH CLOUD BASES AT OR JUST BELOW 3K. VISBIES WILL ALSO DROP WITH ANY TSRA LIKELY ALSO FALLING TO MVFR NEAR 3 TO 4SM. THERE MAY BE A FEW STRONG TSRA DROPPING VISBIES TO IFR AROUND 1 TO 1 3/4 SM. THERE MAY BE A FEW WIND GUSTS APPROACHING 35 TO 40KTS MAINLY AROUND KHBG AND LIMITED IF ANY SMALL HAIL. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Jun 8, 6:01 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 601 AM CDT WED JUN 08 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091101- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 601 AM CDT WED JUN 08 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM GREENVILLE...TO JACKSON TO HATTIESBURG. WARM...MOIST...UNSTABLE AIR COMBINED WITH AFTERNOON HEATING WILL LEAD TO SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... A SURGE OF DEEP TROPICAL MOISTURE SHOULD ARRIVE ACROSS THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT BRINGING LOCALLY HEAVY RAINFALL DURING THE WEEKEND. SEVERAL INCHES OF RAINFALL COULD OCCUR MAINLY OVER THE SOUTHEASTERN HALF OF MISSISSIPPI AS THIS SYSTEM PASSES BY EARLY MONDAY. STAY TUNED FOR LATER DEVELOPMENTS CONCERNING THIS HEAVY RAINFALL POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AT THIS TIME THROUGH WEDNESDAY JUNE 15. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 8, 12:27 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1227 PM CDT WED JUN 8 2005 MSZ053-054-059>062-081815- ADAMS-CLAIBORNE-COPIAH-FRANKLIN MS-JEFFERSON-LINCOLN- 1227 PM CDT WED JUN 8 2005 ...STRONG THUNDERSTORMS ARE AFFECTING FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI... AT 1225 PM CDT...WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS ORGANIZING ACROSS FRANKLIN COUNTY AND MOVING GENERALLY NORTHEAST AROUND 15 MPH. EXPECT SOME OF THIS ACTIVITY TO MOVE INTO PORTIONS OF EASTERN JEFFERSON AND NORTHWEST LINCOLN COUNTY WITHIN THE NEXT 15 TO 45 MINUTES. THESE PARTICULAR STORMS ARE CAPABLE OF GENERATING WIND GUSTS UP TO 45 MILES AN HOUR...FREQUENT AND VERY DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. IN ADDITION...TORRENTIAL DOWNPOURS COULD EASILY PRODUCE 1 TO 2 INCHES OF RAINFALL IN AN HOUR AND ASSOCIATED AREAS OF PONDING WATER. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS... FOR FURTHER UPDATES ON THESE THUNDERSTORMS. 50
Special weather statement, Jun 8, 1:16 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 116 PM CDT WED JUN 8 2005 MSZ043-048-049-082001- HINDS-MADISON MS-RANKIN- 116 PM CDT WED JUN 8 2005 ...LOCALLY STRONG THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF THE METRO AREA... AT 110 PM CDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS IN PORTIONS OF EXTREME SOUTHWEST MADISON COUNTY AND WESTERN HINDS COUNTY MOVING STEADILY EAST TOWARD INTERSTATE 55. THESE STORMS WILL MOVE ACROSS MUCH OF THE JACKSON METROPOLITAN AREA THROUGH 300 PM. THESE STORMS CAN BE EXPECTED TO PRODUCE FREQUENT STRIKES OF DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS. THERE IS ALSO THE POTENTIAL FOR HEAVY AND TORRENTIAL DOWNPOURS TO PRODUCE MINOR STREET FLOODING IN ISOLATED LOCATIONS. IN ADDITION...A FEW STRONGER STORMS POSSIBLE DURING THIS TIME IN THE VICINITY OF THE METRO COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH WHICH COULD DOWN SMALL LIMBS. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS... FOR FURTHER UPDATES ON THESE THUNDERSTORMS. 50
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 29 min |
| Jun 8, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 34 min |
| Jun 8, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.